Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS State College, PA

May 3, 2011Columbia County, Northumberland County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 3, 2011, 7:45 PM EDT for Columbia County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2011, 7:45 PM EDT (23:45 UTC)
Expired
May 3, 2011, 8:45 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 149 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 7:50 PM EDTTSTM WND GST 55Joe Zerbey Airport, PA
May 3, 8:30 PM EDTTSTM WND DMG2 Sw Tamaqua, PABARN COLLAPSED 40 CATTLE TRAPPED 5 PINE TREES ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 3:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS51 KCTP 032345
SVRCTP
PAC037-097-107-040045-
/O.NEW.KCTP.SV.W.0064.110503T2345Z-110504T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  BEACH HAVEN TO RINGTOWN TO MUIR...MOVING EAST AT 35 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHENANDOAH...
  SHEPPTON...
  SUMMIT STATION...
  SCHUYLKILL HAVEN...
  TUSCARORA...
  ORWIGSBURG...
  TAMAQUA...
  SNYDERS...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 236 AND 247...I-81 BETWEEN MILE MARKERS 97
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE DAMAGING WINDS OF MORE THAN 57 MPH. 
MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND 
GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
      4061 7662 4065 7663 4097 7643 4130 7640
      4126 7630 4121 7632 4114 7628 4114 7622
      4096 7621 4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 2344Z 254DEG 31KT 4110 7618 4087 7624
          4059 7644

$$

FORECASTER: DANGELO
2 follow-up statements
614 
WWUS51 KCTP 040005
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EDT TUE MAY 3 2011

PAC097-040015-
/O.CAN.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
NORTHUMBERLAND PA-
805 PM EDT TUE MAY 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORTHUMBERLAND
COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
      4072 7636 4081 7637 4097 7635 4096 7621
      4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 0005Z 254DEG 31KT 4095 7611 4081 7610
          4058 7625

$$

PAC037-107-040045-
/O.CON.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
COLUMBIA PA-SCHUYLKILL PA-
805 PM EDT TUE MAY 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SCHUYLKILL AND SOUTHEASTERN COLUMBIA COUNTIES...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NUREMBURG TO MAHANOY CITY TO SUMMIT STATION...MOVING
EAST AT 35 MPH.

A WIND GUST TO 55 MPH WAS OBSERVED AT JOE ZERBEY AIRPORT...NORTHWEST 
OF POTTSVILLE.

LOCATIONS IMPACTED INCLUDE...
SCHUYLKILL HAVEN...
TUSCARORA...
AUBURN...
PORT CLINTON...
SNYDERS...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 103 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
      4072 7636 4081 7637 4097 7635 4096 7621
      4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 0005Z 254DEG 31KT 4095 7611 4081 7610
          4058 7625

$$

FORECASTER: DANGELO
600 
WWUS51 KCTP 040019
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT TUE MAY 3 2011

PAC037-040029-
/O.CAN.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
COLUMBIA PA-
819 PM EDT TUE MAY 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4064 7598 4057 7601 4051 7625 4078 7611
      4091 7607 4091 7599 4073 7576
TIME...MOT...LOC 0019Z 254DEG 31KT 4098 7596 4084 7595
          4061 7610

$$

PAC107-040045-
/O.CON.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
SCHUYLKILL PA-
819 PM EDT TUE MAY 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN SCHUYLKILL COUNTY...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCADOO TO HOMETOWN TO LANDINGVILLE...MOVING EAST AT 35
MPH.

A WIND GUST TO 55 MPH WAS OBSERVED AT JOE ZERBEY AIRPORT...NORTHWEST 
OF POTTSVILLE AT 750 PM EDT.  

LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...
SNYDERS...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4064 7598 4057 7601 4051 7625 4078 7611
      4091 7607 4091 7599 4073 7576
TIME...MOT...LOC 0019Z 254DEG 31KT 4098 7596 4084 7595
          4061 7610

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:00 PM EDT, 45 minutes earlier.

Area forecast discussion, May 3, 7:00 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT TUE MAY 3 2011

.SYNOPSIS...

A COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING WITH COOLER
AIR EXPECTED TO MOVE IN FOR MID WEEK. A BRIEF PERIOD OF FAIR..DRY
WEATHER WILL OCCUR ON THURSDAY WITH UNSETTLED WEATHER RETURNING FOR
FRIDAY THROUGH THE UPCOMING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

LINE OF MARGINAL SEVERE STORMS IS ENTERING THE MID SUSQ VALLEY
WITH HEAVY RAIN AND GUSTY WINDS. HAVE TRIMMED OFF THE WESTERN EDGE
OF THE SEVERE THUNDERSTORM AS THE LINE PROGRESSES EAST.

THE FLASH FLOOD WATCH CONTINUES AS SOME OF THE STORMS ARE DROPPING
HEAVY RAIN IN A VERY SHORT AMOUNT OF TIME.

AS THE LOW LIFTS NE OF THE STATE TONIGHT...THE TRAILING STRONG COLD
FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY. STEADY RAIN AND TSRA
WILL GRADUALLY DIMINISH ACROSS THE EASTERN PART OF THE CWA AS
UNSEASONABLY COLD AIR SURGES INTO THE COMMONWEALTH.

850 MB TEMPS DIPPING TO -2 TO -3C BY 12Z WED ACROSS THE LAURELS AND
NW MTNS WILL BE COLD ENOUGH TO SUPPORT AT LEAST SOME WET SNOWFLAKES
MIXING IN WITH THE LINGERING RAIN SHOWERS. ELSEWHERE...RAIN SHOWERS
WILL OCCUR THROUGH DAYBREAK WED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE UPPER LOW MOVING ACROSS THE AREA WILL KEEP SOME SHOWERS ACROSS
THE AREA ON WED...ESPECIALLY DURING THE MORNING HOURS. TOOK OUT
SNOW FOR WED MORNING...NOT REALLY COLD ENOUGH. TEMPS WILL BE
BELOW NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
DID NOT MAKE MANY CHANGES.

STILL EXPECT SOME SHOWERS WED NIGHT...GIVEN DEFORMATION ZONE
WITH THE UPPER LEVEL LOW. TEMPS COLD ENOUGH FOR SOME WET SNOW
ACROSS THE HIGHER ELEVATIONS.

FOR THU...WILL START OUT CLDY AND BREEZY...BUT SHOULD BE DRY
AND NOT A BAD DAY. TEMPS STILL A FEW DEGREES BELOW NORMAL

A CHC OF SHOWERS ON FRIDAY...WITH WEAK SYSTEM MOVING ACROSS
THE AREA.

STILL THINK MOST OF SATURDAY WILL BE DRY WITH WEAK RIDGING.

THERE WILL BE A CHC OF SHOWERS ON SUNDAY...BEST CHC ACROSS
THE FAR SW...AS A SYSTEM MOVES SOUTH OF PA.

DECIDED TO KEEP MOST OF MONDAY INTO TUE DRY. A LOT OF SPREAD
IN MODEL SOLUTIONS...BUT THINK THERE IS ENOUGH HINTS THAT
WARM FRONT WILL STAY SOUTH AND WEST OF CENTRAL PA.

VERY WARM AIR BUILDING ACROSS THE PLAINS IS OF CONCERN...
SOMETHING TO WATCH...AS IT COULD BUST MAX TEMP FCST...AND
ALSO BE A SOURCE OF AN ELEVATED MIXED LAYER FOR POINTS EAST.
REGARDLESS OF WHERE THE WARM FRONT STALLS...THERE COULD AN
INTENSE TEMP GRADIENT ACROSS IT...WITH SOME ACTIVE WEATHER.
SOMETHING TO WATCH IN THE UPCOMING WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING SW-NE ACROSS CENTRAL
PENNSYLVANIA EARLY THIS AFTERNOON WILL SLOWLY MOVE EASTWARD THIS
AFTERNOON AND EVENING. A WAVE OF LOW PRESSURE MOVING ALONG IT WILL
BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA
THIS LATE AFTERNOON AND EVENING.

BFD HAS BEEN IN THE COLDER AIR ALL DAY...THUS JUST SHOWERS THERE.

OVERALL...LOOKING AT MVFR AND AT TIMES IFR CONDITIONS INTO EARLY
WED...BEFORE CONDITIONS GRADUALLY BEGIN TO IMPROVE.

OUTLOOK...
WED...IFR-MVFR WITH LLWS POSSIBLE...IMPROVING CONDITIONS LATE.
THU...NO SIG WX EXPECTED.
FRI-SUN...MAINLY VFR. INTERMITTENT MVFR CIGS IN SCT SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ006-012-018-
019-025>028-034>037-041-042-045-046-049>053-056>059-063.

&&

SYNOPSIS...DEVOIR/LA CORTE/LAMBERT
NEAR TERM...DEVOIR/LA CORTE/MARTIN
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...DEVOIR/MARTIN/RXR
Hazardous weather outlook, May 3, 7:44 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EDT TUE MAY 3 2011

PAZ004-005-010-011-017-024-033-042345-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
744 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-053-056>059-063-042345-
FRANKLIN-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
744 PM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-018-019-025>028-034-035-037-041-042-045-046-049>052-
042345-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-
744 PM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-042345-
ADAMS-YORK-LANCASTER-
744 PM EDT TUE MAY 3 2011

...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 6:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT TUE MAY 3 2011

PAZ046-050>053-056>058-032330-
COLUMBIA PA-DAUPHIN PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-
657 PM EDT TUE MAY 3 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...MONTOUR...NORTHEASTERN PERRY...NORTHERN DAUPHIN...
NORTHUMBERLAND...SOUTHEASTERN LYCOMING AND WEST CENTRAL SCHUYLKILL
COUNTIES...

AT 652 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MILLVILLE TO SNYDERTOWN TO RESLER TO DUNCANNON...MOVING NORTHEAST AT
40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CENTRAL
AROUND 710 PM...RED ROCK AROUND 720 PM AND ROUGH AND READY AROUND 730
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 246...I-81 BETWEEN MILE MARKERS 107
AND 110...I-180 BETWEEN MILE MARKERS 3 AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 322/22...
ROUTE 522...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4058 7645 4035 7723 4061 7702 4064 7694
      4064 7698 4089 7689 4089 7682 4095 7687
      4122 7678 4129 7650 4128 7645 4131 7640
      4131 7630 4121 7632 4114 7627 4114 7622
      4104 7622

FORECASTER: EVANEGO
Special weather statement, May 3, 7:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE MAY 3 2011

PAZ042-046-052-053-057>059-040000-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-
732 PM EDT TUE MAY 3 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
LYCOMING...EAST CENTRAL NORTHUMBERLAND...NORTHEASTERN DAUPHIN...
NORTHWESTERN LEBANON...SCHUYLKILL AND SOUTH CENTRAL SULLIVAN
COUNTIES...

AT 729 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BIGGERTOWN TO SHUMANS TO WILLIAMSTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR RED ROCK AROUND
740 PM...POTTSVILLE AROUND 750 PM AND SCHUYLKILL HAVEN AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 230 AND 247...I-81 BETWEEN MILE MARKERS 91
AND 139.

LAT...LON 4056 7608 4051 7625 4049 7643 4046 7638
      4046 7677 4089 7655 4089 7653 4095 7651
      4134 7658 4134 7629 4121 7632 4114 7627
      4114 7622 4096 7621 4091 7605 4091 7599
      4081 7588

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:54 AM EDTFlash Flood WatchCTPBedford, Blair, Centre, Clinton, Columbia, Cumberland and 17 more22 hr
May 3, 10:41 AM EDTAreal Flood AdvisoryCTPElk, McKean, Warren3 hr
May 3, 4:42 PM EDTFlash Flood WarningCTPBedford, Blair, Fulton, Huntingdon, Mifflin3 hr
May 3, 5:08 PM EDTFlash Flood WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 3 more3 hr
May 3, 5:56 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Mifflin, Perry, Snyder34 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Juniata, Lycoming, Montour and 4 more31 min
May 3, 6:57 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland33 min
May 3, 7:32 PM EDTSpecial Weather StatementCTPColumbia, Schuylkill28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.